Change of meds

Hi everyone

I am in a bit of a crisis at the moment, just started on a change of medication reducing MTX from 20 to 10mg due to ongoing side effects but doc has added sulfasalazine in as well. I am in week 2 of the sulf so gradually building up the dosage over 4 weeks. Problem is i have been flaring pretty much non stop for the past 3 to 4 weeks about 5 days out of 7, mainly weekdays as i am working. I am also very very tired due to the flares and having to work from home 1 day per week at the moment until it settles down again. had RA for just under 2 years but at the moment, struggling to cope with the pain and being unable to do anything as wrists are constantly painful and i am sure you all know they go very week.

Anyway feeling a bit sorry for myself at the moment as dont seem to have a pain free day and it is stopping me doing things. Back at the hospital as well until they get it back under control and medication stabilises. Just waiting for the side effects to kick in with the sulfa which i am told happens in week 3 and i know i will get them as i got all of them with the MTX. Feel like running away and giving work up which i have never felt like doing before.

Do we ever feel normal with this disease, funny thing is no one can see the pain you are in and i feel like i am exagerating when i can't open doors etc in work.

Deb

11 Replies

oldestnewest
  • So sorry to hear you're having such a tough time right now Debbie. Having RA is a nightmare at the best of times and trying to go to work when you feel in so much pain must be awful. Sending you warm hugs and best wishes for some relief soon. Once you're on the right drugs I'm sure you will feel much better and work won't feel so difficult. I don't work right now and really miss having the social side of things and the laughs with colleagues. Seems there's just no happy medium. x

  • Hi Deb, sorry you are having a lot of flares, like you I have been having flares for the last 4 -5 weeks and I have just been to see a specialist (not my usual one !) at the hospital and she has put my MTX up to 20mg,and said sorry you just have to live with the pain !!!! keep taking the pain killers ! I am also on Sulfa 4 a day, the only side affect I have had from them is hot sweats,

    Hope you will feel better when yours kick in, it really is a horrible disease, and as you say no one sees your pain, but heck you can feel it !!

    All we really want to do is feel normal again !!

    Wendy xx

  • so sorry can genuinely sympathise.. I HAVE trouble working at moment and some of my colleagues are v spiteful x

  • Hiya Deb, I feel so sorry for you. I too have had RA for two years but found it impossible to work and was dismissed due to ill health, so I really admire you coping at all.!! I have been on sulpha for six months now with no side effects and it definitely has sorted out the swelling a bit. Just started Humira and hoping it helps the pain. So hang in their, this could be the drug for you with no side effects! Keep taking those painkillers and rest when u can . As for feeling normal, don't think I ever was to start with!! Xx

  • Hiya i sorry you are in so much pain and working to it must be really difficult, How you are feeling is very normal, i feel the same most of the time, if you haven't got a support badge on or not limping etc people just think you are ok, Maybe it might be idea to leave some information around for people to read so that they can under stand better, I am hoping to return for a couple of hours on Tuesday and i will be taking some information in with me, i really hope you are feeling better soon xxx

  • Thankyou everyone for your comments, at least i don't feel on my own with this pain. Hopefully have a better weekend and may have a few tipples of red wine to cheer me up.. I still think one day it will go away but probably dreaming...

  • Its not right to tell you you should learn to live with the pain. I've had RA for more than 10 years now, sometimes it has been unbearable, but much better since I've been on anti-tnf and lower levels of stress. Dont give up it can get better but your doctor should be able to help you more. If the dmards dont work they should upgrade you to biologics. I hope you can rest at the weekend!

  • Hi Debbie i take salfas i have no side effects and you can have a drink!! Hang in there it could be the drug for you xx

  • Sending hugs to you as you need them my darling.xxx

  • Hi Deb

    I too have had a change of drug regime due to my biological stopped working. I also had the flares and on the back of that I have had a viral cold infection for nearly 3 wks and which has only just cleared up this Wednesday. I think it reminds us of how awful the pain can be.

    Wishing you better soon with the least side affects from sulph - sending cyber hugs

    Joanne x

  • Hi Deb, like yourself and others I have had some changes recently - dropped Hydroxy and gone back on injectable MTX having discovered that many symptoms I was blaming on the drugs were in fact just me and RA. So I've been flaring off and on, mainly in wrists for the past ten days or so. Now going from one naproxen to the next and same with paracetamol. Feeling yuk - got sore tummy and in disgust with it all I had a couple of glasses of red wine tonight which mellowed things considerably but probably account for the bad tummy!

    I don't think you should expect side effects from Sulpha. I had a rather nasty adverse reaction to it 2 years ago but was good on MTX. I did get very sick for a while when Hydroxy was introduced but its gone away now I'm off it again. Just because one drug makes you ill it doesn't mean another will. And if it does there will be another one that suits you I'm sure. Tilda x

You may also like...